Hi ive been having botox for the last 2and half years.Can you tell what happens next when botox fails.Thanks Sherri
Interested in more discussions like this? Go to the Ear, Nose & Throat (ENT) Support Group.
I was diagnosed with esophageal spasm by one doctor and achalasia by another doctor. I’ve gone through Botox injections, which only made things worse, and was put on diltiazem & Omeprazole, which did absolutely nothing to help my swallowing.
By dumb luck. I took a Viagra as prescribed, and was pleasantly surprised by being able to swallow, and my voice got better! Viagra is a vasodilator, as explained to me by my gastroenterologist. He said it “opens up things” in our chest. I’m not sure of the exact science, but it is an absolute life changer for me.
I’ve had swallowing issues as long as I can remember, and I thought it was normal. It wasn’t until about a year ago that I tried sildenafil. And like I said before, it was just dumb luck.
Have you had an endoscopy yet? Have you had a barium swallow test that’s where they give you a pill give you the white liquid and the examine as you swallow. They can see the pill and the liquid going down your esophagus through some form of x-ray. Mine showed the pill going partway and getting stuck, whereas the liquid was able to leak through. Next, they lead me down with my head, a little lower than my feet and told me to suck three gulps through a straw of this thick liquid. No sooner did I get the third goal down and it came right back up. The Doctor Who performed the test said I had achalasia. My gastroenterologist, however, says I have an esophageal spasm. Either way the treatment is still the same. I was told the procedure is called a “P.O.E.M.” I can’t remember what those letters stand for but it’s easy to Google. If and when I find out, I’ll post it here for you.
I wish you the best.
Jump to this post
Sorry, I meant 2 put tigercat 1268
Connect with thousands of patients and caregivers for support and answers.
Already have an account? Sign In